Is it working?

i recently began using byetta on the 5mcg for about a month and then i began taking a 10mcg dose. within days of using the 5mcg, my sugars were 90-100 mornings and 80-95 about 5pm. i was really happy. and then i began to use the 10mcg dosage. my sugars have gone up to 145 and some as high as 158 in the mornings and my evenings are up too at 125-140. i’ve changed nothing in my diet. i’m eating the same thing everyday and the same amount. i am also not snacking and drink mainly water. no booze too. i’ve checked and rechecked my 10mcg’s pen to see if it is dispensing the liquid and it is. why are my sugars elevating?

i had several days left on the 5mcg dosage so i used them 2 more times and my sugars went back down. why is that? is it possible that my 10mcg dosage is bad?

My original dose, the 5mcg dose, was a trial dose given to me by my doc. The 10mcg pen was purchased by me at walgreens about 2 weeks ago and it is showing an expiration date of oct 2012.

is it common for my sugars to go back up with this higher dose?

Welcome to our community!

I was on Byetta for 2 yrs. Generally, medications that have a useful purpose are proportional, the stronger the dose, the stronger the effect. So it would be unusual to respond better with 5 mcg than 10 mcg. It is certainly possible that you 10 mcg pen was mishandled and went bad, you could check that by taking double 5 mcg shots (with the 5 mcg pen) and seeing if you have the same issues.



What I would suggest is that it also may be due to simple variations. It can be really hard to gauge the effectiveness by a single day, you really should give it a week to properly observe whether it helps or not. A single bad nights sleep can make your blood sugar messed up all day.



There is a Byetta group that you should check out. The posts there and people in the group may be able to help you further.

For the past 4 weeks, I’ve been sleeping in my recliner due to busting my ribs upon falling on some ice. I’ve been using the 10mcg for nearly a week and the sugars just continue to rise. I’ve been getting full night’s sleep too. Just this morning I woke up at 4am and was able to finally sleep in my bed for several hours.

First, I would ask when do you taking the injections? I am currently on Byetta and I was told you must take it at least 45 min to an hour before eat your meals. If you don’t do this then you may not receive the full affect of the drug. You don’t mention when you are injecting. Where are you injecting? Some places do not have the same absorption rate. I was told to do this in my tummy area.

You must realize “busting your ribs” can cause a significant rise in blood sugar. Any injury is inflammation and your body naturally responds by raising your blood sugar.

I assume the physical inactivity is the main reason for the rise.

one hour. in my stomach. happy now?

in my first reply, i said i had been using byetta for 4 weeks and had been using the 10mcg for a week. i also said i had busted my ribs and had been sleeping in a recliner for 4 weeks. that alone should have told you that i began using byetta 4 weeks ago right when i busted my ribs. i have had great results with the 5mcg dosage for 3 weeks of inactivity. it is this last week…the 4th week that i changed my dosage up to 10 from 5 and my sugars have gone up.

this is what i hate about forums. no one ever reads and fully comprehends.

Rick, I’m sorry if I misunderstood your post. Just look at my face, how could I possibly slip up?

Please understand, we are all just trying to help. I understand you are frustrated. But realize I have had times when my diabetes has seemed to be “cured” and I have had times when my control has all gone to cr*p. And for the most part it is just beyond my comprehension to know exactly what is going on.

At times, all we can do is hang on for a bumpy ride.

i get tired of repeating myself. i get tired of seeing answers that tell me the person did not comprehend what i wrote or they didn’t read the entire message. i understand some are trying to help but also you must then understand that problems with some of you like this one is what causes sugars to elevate for no reason.

For me you ended the discussion with your remarks.

my remarks??? you and this forum are one big joke! everyone here so far has been a moron and all they do is ask questions about me that has already been posted and they failed to either comprehend or read to the end. duhhhhhhhhhhhhhhhhhhhhhhhh!!!

perhaps one of these would help:


This is the first post I’ve read on this forum, and already I have learned new information. I have taken Byetta for several years, and no one has ever mentioned that taking it an hour prior to meals would maximize effectiveness.

Thank you!

Rick, I hope you heal soon. Also, I hope you learn to let people help you, and that you can let go of your contempt that seems to be impairing that goal.